Has anyone had severe reaction to Neupro

Hi Nightdancer. I hope you are still on this site. I have a sensation of internal vibrations. It started with simply a couple of nerves "jumping" in my feet. About 6 months ago the internal vibration feeling started in my left foot, then moved to my right foot and then one night the vibrations rapidly moved up my body to just under my breasts. The internal vibrations continue. I've had a Nerve Conduction study and they found a little weakness in my lower legs. I've been on Gabapentin, started at 1 pill 3 times a day until I was up to 3 pills 3 times a day. They have not been much help, not to mention I'm so tired from them. This week my GP put me on Neupro. Within 3 hours of placing the patch, my back started itching, then my breathing became very labored. I have an Epipen and had my Grandson run for it, by the time he got it back to me , I had ripped off the patch. Within a couple of minutes, Without the Epipen, the itching stopped and I could breathe again. My face was red and I felt weak and not quite myself. I took my BP (thinking it was either low or high) and it was normal. I have COPD, am allergic (anaphylaxis) to Penicillin, all Moxifloxacins and Morphine. I have reactions but not anaphylaxis to Bactrim and Keflex. I have a Dr. appt next Thursday but ran across this site so I wanted to know if anyone else has experienced the same reaction to Neupro as I did. Is there something safer for RLS if indeed that's what I have. I only have the extremely annoying internal vibrations and nerves jumping in my feet. I don't have burning or pins and needles sensations.

11 Replies

oldestnewest
  • I thought I had replied to you. apparently a hiccup! Anyway, with all of your allergies, and other conditions all I can say is to look at he web site rlshelp.org and go the treatment page to see if there is anything you MIGHT be able to take. Sounds like dopamine meds are not good for you, having to use the Epipen. And, you are allergic to morphine and lots of antibiotics. I would not dare give any advice on meds at this point. Are you in the US or the UK? Are there other pain meds that you may be able to take? Whatever you do, you have to do it with your doctors. Are you taking ANY meds for ANY thing else? There are lots of meds that can make RLS worse

  • I'm in the US. I take Tylenol or Ibuprofen as needed for any pain (head ache, lung pain, etc.). I'm not sure about prescription pain meds. I've been on a few in the past but can't recall the names. I'm on Advair 500/50, Singulair, Spiriva, Albuterol (nebulizer and inhaler), Diovan 40mg, Gabapentin 900mg 3 times a day. Vitamins I take, Magnesium, B12 fast dissolve 2500mcg, Multivitamin, Claritin, Nac-Acetyl Cysteine 1800mg for lung mucus, D3 4000 IU, Omega-3 Fish Oil 1000. I think that's it. When I have bad allergies, I take Benadryl. I hate using it because it makes the vibrations worse. I'm currently on Fluconazole 100mg for Thrush. When I have COPD exacerbations, I go on a steroid pack and normally am prescribed Z Pack.

  • Hi nanato, on reading that you take Benadryl, when you have bad allergies, this is one of the medications that can make RLS symptoms worse. See here: rls-uk.org/#!treating-rls/czj2

    Kaarina

  • I know that Benadryl can and does make it worse but my allergies are so bad, I sometimes have no choice but to take it. When my allergies are bad, I cough so much I have esophageal spasms and my throat closes. Benadryl and Vicks 44 Cough Syrup is all that helps. I wish there was something else that works.

  • Nanato3,

    I thought I was the only one in the world that had the vibration sensation. My is high frequency beat that the first time I had it I thought it was my heart going into fibulation and had it chcked. I had always had a very slow heartbeat and it was the same as before. Not one of my many doctors had a clue what it is. It comes and goes, just like the sensation when I know that I am about to walk the floor for several hours until the timed released ropinirole kicks in and I can lie down and sleep a few hours. The vibration I feel is enough to keep me awake but not painful. The ropinirole quiets my legs and body and the high frequency vibration.

    The low production of dopamine is to blame for it all, but there is no real fix for any of it except for all things, they all pass with time. I hope a brain specialist looks at my brain and determines if it is different from others who never had RLS, but not right now---lol

  • you CAN donate your brain posthumously. ;)

  • I knew I could donate my brain, but was trying to inject a little humor into a serious subject by saying ''not now''…...

  • Thanks ya'll. I'm just miserable and I'm so afraid to take anything. I saw a post about Ferritin possibly being low. I'm going to discuss it with my Dr and ask for complete blood panel. I'm also going to ask her to send me for allergy testing. It's so frightening to take a new med, not knowing if I'll have a allergic reaction. Anaphylaxis is scary. In 2007 I was at deaths door waiting for paramedics. My lips started turning blue and I started losing consciousness when they finally arrived. I spent 10 days in the hospital and then in 2009, anaphylaxis again, with 7 days in the hospital. Epipen's are life savers but they are so expensive. I have Medicare but no drug coverage. I'm glad this site is available so I can talk to people who understand. Nightdancer, you mentioned possible allergy to dopamine. After the reaction to Neupro, I looked it up and it said people with allergies to Bactrim shouldn't use Neupro because they both contain a Sulphur. I'm allergic to Bactrim but only get a rash, not anaphylaxis. I wasn't allergic to Moxifloxacins, took them for years, then the 2007 event was caused by Avelox. I had taken it many times before with no problems and then, boom, anaphylaxis. It's scary, as I thought I knew what I could take but who knows what meds I take now, could cause a reaction at a later date.

  • I had a reaction to the skin from Neupro patch when used on my arms.It literally brought the skin off but surprisingly I can use it on my stomach area

  • My RLS conditions were worse with the Neupro patch. The first night I jerked and fidgeted ALL night long. I was miserable the next morning so I took it off. I re-read the drug information in which I read that it could make conditions worse. It did in my case. My doctor was surprised because I was the first of her patients to have any problems with the Neuro patch.

  • I'm glad I'm not alone. I only had it on for about 3 hours before having the reaction and then had weird dreams that night. I still don't feel right.

You may also like...